Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 48, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 4, 2011, 6:16 PM MDT for Bingham County, Idaho. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2011, 6:16 PM MDT (00:16 UTC)
- Expired
- Aug 4, 2011, 7:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
County Bingham County, ID
The radar
The Pocatello radar (KSFX), 31 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 6:25 PM MDT | TSTM WND GST 50 | Taber, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.3 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 2943 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
535
WUUS55 KPIH 050016
SVRPIH
IDC011-050100-
/O.NEW.KPIH.SV.W.0048.110805T0016Z-110805T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO
616 PM MDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO...
* UNTIL 700 PM MDT
* AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TABER AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
TABER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4319 11268 4327 11282 4360 11265 4351 11252
4343 11252 4342 11238 4337 11230
TIME...MOT...LOC 0016Z 227DEG 24KT 4332 11266
$$
VALLE2 follow-up statements
864
WWUS55 KPIH 050033
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
633 PM MDT THU AUG 4 2011
IDC011-050100-
/O.CON.KPIH.SV.W.0048.000000T0000Z-110805T0100Z/
BINGHAM ID-
633 PM MDT THU AUG 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTH CENTRAL BINGHAM COUNTY...
AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTH OF TABER...OR 13 MILES SOUTH OF SOUTHEAST
INL...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
SOUTHEAST INL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4329 11261 4335 11278 4360 11265 4351 11252
4343 11252 4343 11250 4342 11238 4337 11230
TIME...MOT...LOC 0033Z 216DEG 36KT 4342 11260
$$
VALLE253
WWUS55 KPIH 050057
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
657 PM MDT THU AUG 4 2011
IDC011-050107-
/O.EXP.KPIH.SV.W.0048.000000T0000Z-110805T0100Z/
BINGHAM ID-
657 PM MDT THU AUG 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BINGHAM COUNTY
WILL EXPIRE AT 700 PM MDT...
AT 657 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING IS MOVING OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4329 11261 4335 11278 4360 11265 4351 11252
4343 11252 4343 11250 4342 11238 4337 11230
TIME...MOT...LOC 0057Z 216DEG 36KT 4361 11240
$$
VALLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 1:30 PM MDT, 4 hours 46 minutes earlier.
Area forecast discussion, Aug 4, 1:30 PM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 130 PM MDT THU AUG 4 2011 .DISCUSSION... SHORTWAVE TROUGH IS BEGINNING TO PUNCH INTO THE REGION THIS AFTERNOON. THUNDERSTORM ACTIVITY IS DEVELOPING ACROSS THE AREA. CELL MOVEMENT APPEARS TO BE RATHER LOW...FACTORING IN THE AMOUNT OF MOISTURE PRESENT AND ANTICIPATED THUNDERSTORM COVERAGE...WILL LIKELY ISSUE A FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR THE CENTRAL MOUNTAINS AND SOUTHERN HIGHLANDS WHERE THE THREAT FOR THUNDERSTORMS AND HEAVY RAIN IS MOST LIKELY. ALONG WITH THE HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THUNDERSTORMS GIVEN THE INSTABILITY...ADDED LIFT FROM THE TROUGH AND HIGH MOISTURE. MUCH OF THIS ACTIVITY SHOULD DIMINISH THIS EVENING...ALTHOUGH MODELS ARE SUGGESTING THAT A FEW SHOWERS COULD PERSIST THROUGH THE OVERNIGHT HOURS INTO FRIDAY MORNING. THUNDERSTORMS REMAIN POSSIBLE THROUGH THE WEEKEND DUE TO RESIDUAL MOISTURE HANGING AROUND THE REGION. COVERAGE SHOULD GRADUALLY DECREASE EACH DAY AND THE BEST CHANCES REMAIN IN THE CENTRAL MOUNTAINS INTO MONTANA. ALTHOUGH...LATEST MODEL RUN IS TRYING TO SHOW SOME ISOLATED COVERAGE OVER THE EASTERN HIGHLANDS AS WELL. RIDGE BEGINS TO BUILD OVER THE REGION NEXT WEEK. IF THIS OCCURS...THEN CHANCES FOR THUNDERSTORMS SHOULD DECREASE SUBSTANTIALLY AS MOISTURE IS PUSHED AWAY FROM THE AREA. SEASONABLE TEMPERATURES ARE STILL EXPECTED DURING THE FORECAST. VALLE && .AVIATION...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON INTO THE EVENING. LOOK FOR LOCALLY HEAVY RAINFALL. ALSO...EXPECT GUSTY AND ERRATIC WINDS IN AND AROUND THUNDERSTORMS. WYATT && .FIRE WEATHER...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY AS A WEAK FRONT MOVES THROUGH. LOOK FOR ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY MAINLY OVER HIGHER TERRAIN. EXPECT ISOLATED CONVECTION ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS OVER THE WEEKEND. HIGH PRESSURE WILL BUILD IN DURING NEXT WEEK BRINGING DRIER CONDITIONS AS THE WEEK PROGRESSES. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING IDZ018-022-023-025-031-032. &&
Hazardous weather outlook, Aug 4, 4:13 AM MDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 413 AM MDT THU AUG 4 2011 IDZ017>025-031-032-051200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 413 AM MDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP BY THIS AFTERNOON OVER ALL OF CENTRAL AND EASTERN IDAHO. STRONG WIND...AND POSSIBLY DAMAGING WIND...WILL DEVELOP WITH THESE STORMS. HAIL AND HEAVY DOWNPOURS WILL ALSO ACCOMPANY THESE THUNDERSTORM CELLS. THE FREQUENT DANGEROUS LIGHTNING...HAIL...AND STRONG WIND WILL CONTINUE INTO FRIDAY MORNING WITH CLEARING DEVELOPING LATE AND MOVING FROM WEST TO EAST ACROSS CENTRAL AND EASTERN IDAHO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY OVER THE HIGHLANDS AND CENTRAL IDAHO MOUNTAINS ALONG THE IDAHO-MONTANA BORDER FOR THE BULK OF THIS PERIOD. EXPECT NEAR NORMAL SEASONAL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
In the hours before
Special weather statement, Aug 4, 5:23 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
523 PM MDT THU AUG 4 2011
IDZ017-021-050015-
BINGHAM ID-POWER ID-CASSIA ID-BLAINE ID-
523 PM MDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
EXTREME NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
WEST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 615 PM MDT
AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES WEST OF NEELEY..MOVING NORTHEAST AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHEASTERN BLAINE COUNTY...
RURAL WESTERN POWER COUNTY...
RURAL SOUTHWESTERN BINGHAM COUNTY...
RURAL NORTHWESTERN POWER COUNTY...
LAT...LON 4294 11311 4288 11287 4268 11296 4261 11315
4274 11336
TIME...MOT...LOC 2323Z 205DEG 16KT 4274 11320
RSSpecial weather statement, Aug 4, 5:25 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
525 PM MDT THU AUG 4 2011
IDZ020-023-050015-
BONNEVILLE ID-
525 PM MDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
UNTIL 615 PM MDT
AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF GOSHEN..MOVING NORTHEAST AT
25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
BONE...
LAT...LON 4354 11186 4344 11150 4329 11167 4329 11182
4337 11182 4337 11189
TIME...MOT...LOC 2326Z 213DEG 21KT 4322 11184
VALLESpecial weather statement, Aug 4, 5:41 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
541 PM MDT THU AUG 4 2011
IDZ019-050030-
FREMONT ID-
541 PM MDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO
UNTIL 630 PM MDT
AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ST. ANTHONY..MOVING
NORTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
CHESTER...
ASHTON...
SQUIRREL...
LAT...LON 4427 11147 4412 11115 4395 11135 4393 11151
4389 11159 4395 11181
TIME...MOT...LOC 2341Z 212DEG 19KT 4390 11156
VALLESpecial weather statement, Aug 4, 5:46 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 546 PM MDT THU AUG 4 2011 IDZ018-032-050030- CUSTER ID- 546 PM MDT THU AUG 4 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL CUSTER COUNTY IN CENTRAL IDAHO UNTIL 630 PM MDT AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DICKEY..MOVING NORTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL CUSTER COUNTY... LAT...LON 4436 11423 4441 11389 4408 11393 4405 11402 TIME...MOT...LOC 2346Z 169DEG 11KT 4413 11399 VALLE
Local storm report, Aug 4, 5:57 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
557 PM MDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST SUGAR CITY 43.87N 111.75W
08/04/2011 M55 MPH MADISON ID MESONET
&&
VALLELocal storm report, Aug 4, 6:10 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
610 PM MDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL AMERICAN FALLS 42.78N 112.85W
08/04/2011 E0.50 INCH POWER ID TRAINED SPOTTER
&&
VALLEThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:19 PM MDT | Special Weather Statement | PIH | Butte | 41 min |
| Aug 4, 6:37 PM MDT | Special Weather Statement | PIH | Power | 38 min |
| Aug 4, 6:42 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Jefferson | 48 min |
| Aug 4, 7:05 PM MDT | Severe Thunderstorm Warning | PIH | Power | 28 min |
| Aug 4, 7:29 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Jefferson, Madison | 46 min |
| Aug 4, 7:55 PM MDT | Special Weather Statement | PIH | Camas | 50 min |
| Aug 4, 11:43 PM MDT | Special Weather Statement | PIH | Bear Lake | 47 min |
| Aug 5, 12:16 AM MDT | Special Weather Statement | PIH | Bannock, Power | 44 min |
| Aug 5, 2:45 PM MDT | Special Weather Statement | PIH | Butte | 45 min |
| Aug 5, 4:26 PM MDT | Special Weather Statement | PIH | Franklin | 49 min |
| Aug 5, 5:50 PM MDT | Special Weather Statement | PIH | Fremont | 40 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.